Alert archive / Michigan / Tornado Warnings in 2008
Tornado Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Apr 11, 2008, 5:30 PM EDT for Sanilac County, Michigan. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2008, 5:30 PM EDT (21:30 UTC)
- Expired
- Apr 11, 2008, 5:59 PM EDT
- In force
- 29 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
County Sanilac County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 12:58 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDTX 112129 TORDTX MIC151-112215- /O.NEW.KDTX.TO.W.0001.080411T2130Z-080411T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 530 PM EDT FRI APR 11 2008 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * TORNADO WARNING FOR... CENTRAL SANILAC COUNTY IN SOUTHEAST MICHIGAN * UNTIL 615 PM EDT * AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SANDUSKY..MOVING EAST AT 30 MPH. * THE TORNADO WILL BE NEAR... MCGREGOR BY 540 PM EDT... CARSONVILLE BY 545 PM EDT... THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... SANDUSKY... DECKERVILLE... CARSONVILLE... ARGYLE... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. LAT...LON 4340 8294 4356 8293 4359 8259 4335 8253 $$ /
3 follow-up statements
000
WWUS53 KDTX 112141
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
542 PM EDT FRI APR 11 2008
MIC151-112215-
/O.CON.KDTX.TO.W.0001.000000T0000Z-080411T2215Z/
SANILAC MI-
542 PM EDT FRI APR 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR CENTRAL
SANILAC COUNTY...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED NEAR DECKERVILLE...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
RICHMONDVILLE BY 555 PM EDT...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DECKERVILLE...
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.
LAT...LON 4343 8282 4356 8287 4359 8259 4350 8257
4349 8256 4346 8256 4344 8255
$$000
WWUS53 KDTX 112148 RRA
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
548 PM EDT FRI APR 11 2008
MIC151-112215-
/O.CON.KDTX.TO.W.0001.000000T0000Z-080411T2215Z/
SANILAC MI-
548 PM EDT FRI APR 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR EAST
CENTRAL SANILAC COUNTY...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED NEAR DECKERVILLE...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
RICHMONDVILLE BY 555 PM EDT...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DECKERVILLE...
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID
WINDOWS.
LAT...LON 4344 8273 4357 8276 4359 8259 4350 8256
4350 8257 4349 8256 4346 8256 4343 8254
$$000
WWUS53 KDTX 112159
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
559 PM EDT FRI APR 11 2008
MIC151-112209-
/O.CAN.KDTX.TO.W.0001.000000T0000Z-080411T2215Z/
SANILAC MI-
559 PM EDT FRI APR 11 2008
...THE TORNADO WARNING FOR EAST CENTRAL SANILAC COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING EXITED THE COUNTY. THEREFORE...THE WARNING
HAS BEEN CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHEAST MICHIGAN.
LAT...LON 4344 8273 4357 8276 4359 8259 4350 8256
4350 8257 4349 8256 4346 8256 4343 8254
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Apr 11, 3:31 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 11, 3:31 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
331 PM EDT FRI APR 11 2008
.SHORT TERM...TONIGHT
EVENT LOOKS TO BE UNFOLDING ABOUT AS EXPECTED WITH SURFACE TEMPS/DEW
POINTS PEAKING OUT IN THE LOWER 70S OVER MID 50S. ONLY ISOLATED
SURFACE DEW POINTS IN THE UPPER 50S NOTED DUE TO GOOD MIXING...WHICH
LOOKS TO BE OUR SAVING GRACE. NONE-THE-LESS...STRONG DYNAMIC FORCING
AND MID LEVEL DRY SLOT SHOULD ALLOW FOR SCATTERED SEVERE STORMS TO
MOVE ACROSS THE CWA LATE THIS AFTERNOON...WITH SURFACE BASED CAPES
1000 J/KG OR SLIGHTLY BETTER WITH ML CAPES ABOVE 500 J/KG. 18Z DTX
SOUNDING SHOWED VERY STEEP LOW/MID LEVEL LAPSE RATES...ALLOWING FOR
STRONG UPDRAFTS AND GOOD HAIL THREAT WITH FREEZING LEVELS AROUND
9000 FEET. OBVIOUSLY WITH THE TORNADO WATCH...THE THREAT FOR
TORNADOES CONTINUE...ESPECIALLY ALONG AND JUST NORTH OF I-69.
COLD FRONT/TRIPLE POINT/SURFACE LOW WILL SLIDE EAST OF THE CWA
BETWEEN 00-03Z...WITH GENERAL SUBSIDENCE FOR THE LATE EVENING HOURS.
THE CENTER OF THE UPPER LEVEL CIRCULATION/MID TROPOSPHERIC COLD POOL
OVER THE MIDWEST/WESTERN GREAT LAKES WILL DRIFT EASTWARD
OVERNIGHT...ALLOWING FOR SOUTHWEST LOW LEVEL COLD ADVECTION TO
TAKE PLACE OVER SOUTHERN LOWER MICHIGAN. ALTHOUGH...SURFACE TEMPS
USUALLY HAVE A TOUGH TIME FALLING UNDERNEATH THE SOUTHWEST
REGIME...AND TWEAK MINS UP SLIGHTLY...IN LINE WITH MAV GUIDANCE.
&&
.LONG TERM...SATURDAY THROUGH NEXT FRIDAY
WHAT A DIFFERENCE A DAY WILL MAKE FOR SE MICHIGAN AS WE RETURN TO
MORE OF A LATE WINTER PATTERN ON SATURDAY. THE VERTICALLY STACKED
OCCLUSION WILL ROTATE INTO LOWER MICHIGAN BY SUNRISE AND THEN PIVOT
FROM NORTH TO SOUTH OVER THE AREA. WEAK BUT DEEP DEFORMATION FORCING
WILL ENSURE GENEROUS COVERAGE OF LIGHT RAIN SHOWERS IN WHAT WILL
SHAPE UP TO BE A CHILLY AND DAMP DAY AROUND THE AREA. DAYTIME
TEMPERATURES WILL STRUGGLE TO RISE OUT OF THE 40S, EVEN IN THE
SOUTHWEST FLOW AHEAD OF THE SURFACE TROUGH, AND CERTAINLY NOT BEHIND
THE TROUGH WHERE THE WINDS WILL SHIFT TO THE NORTH. JUDGING FROM LOW
LEVEL THICKNESS FORECASTS, THE 12Z MODEL RUNS ALL SUPPORT A MIX OF
RAIN AND SNOW IN THE LINGERING MOISTURE PATTERN SATURDAY NIGHT
TRANSITIONING TO ALL SNOW AFTER MIDNIGHT, BUT WITH ONLY A FEW 100THS
INCH QPF EXPECTED BY 12Z SUNDAY. MODEL TRENDS SUGGEST THAT ALL OF
THE PRECIPITATION WILL BE TO OUR SOUTH AND EAST BY SUNRISE SUNDAY
MORNING BUT WE WILL LEAVE A CHANCE OF DRIZZLE OR FLURRIES IN THE
FORECAST FOR THE MORNING HOURS. THIS GIVES THE DEEP NORTH TO
NORTHEAST FLOW OFF OF LAKE HURON A CHANCE TO WRING OUT LOW LEVEL
MOISTURE BEFORE IT WEAKENS AND BACKS TOWARD THE NORTHWEST SUNDAY
AFTERNOON AND SUNDAY NIGHT.
A QUIET STRETCH OF WEATHER WILL GET UNDERWAY ON MONDAY AND LAST
THROUGH THE FIRST HALF OF THE WEEK, AT LEAST FROM A PRECIPITATION
PERSPECTIVE. COOL HIGH PRESSURE WILL BE IN FIRM CONTROL OF THE
WEATHER IN SE MICHIGAN AS IT SLIDES STEADILY FROM THE UPPER MIDWEST
INTO THE OHIO VALLEY. RESIDUAL LIGHT NORTH WINDS WILL BATTLE AGAINST
AT LEAST PARTIAL SUNSHINE ON MONDAY TO HELP TEMPERATURES RECOVER TO
HIGHS AROUND 50 AWAY FROM THE LAKES. THIS WILL BE FOLLOWED BY
ANOTHER CATEGORY OR TWO RISE ON TUESDAY AND WEDNESDAY WITH THE HELP
OF SOUTH WINDS AND GENEROUS AMOUNTS OF SUNSHINE. HIGHS IN THE LOWER
TO MID 60S LOOK REACHABLE BY WEDNESDAY.
THE LATEST GLOBAL MODEL SOLUTIONS INDICATE THE LONG WAVE PATTERN
BECOMING MORE PROGRESSIVE FOR THE SECOND HALF OF THE WEEK COMPARED
TO THE LAST FEW MODEL CYCLES. THIS MEANS NO SPLIT FLOW INFLUENCE IN
THE GREAT LAKES AND INSTEAD DEEP, PERSISTENT SW FLOW PRODUCING A
CONTINUED WARMING TREND IN SE MICHIGAN THROUGH THE END OF NEXT WEEK.
ABOVE NORMAL HIGHS NEAR 70 EACH DAY ON THURSDAY AND FRIDAY ARE
SLIGHTLY ABOVE GUIDANCE NUMBERS FOR THAT TIME PERIOD.
&&
.MARINE...
DEEPENING LOW PRESSURE OVER THE MID-MISSISSIPPI VALLEY WILL MOVE
INTO THE WESTERN LAKES REGION TONIGHT...WITH A STRONG EASTERLY FLOW
PERSISTING...PARTICULARLY OVER THE NORTHERN TWO-THIRDS OF LAKE
HURON. TO THE SOUTH OF THIS...THE GRADIENT FORCING WILL NOT BE AS
STRONG...AND WINDS WILL SHIFT TO THE SOUTHWEST TONIGHT. CURRENT
MARINE HEADLINES WILL REMAIN THE SAME...AND WILL ADD A SMALL CRAFT
ADVISORY TO WESTERN LAKE ERIE THROUGH THIS EVENING. AS ALTHOUGH THE
CURRENT GUSTY WINDS WILL SUBSIDE...WAVES SHOULD REMAIN RATHER HIGH
THOUGH THE AREA...WITH WINDS INCREASING AGAIN LATER THIS AFTERNOON
AS THEY SHIFT TO THE SOUTHWEST IN BEHIND AS PASSING SURFACE FRONT.
&&
.PREV DISCUSSION...ISSUED 127 PM EDT FRI APR 11 2008
AVIATION...
THE TAF FORECAST FOR MBS REMAINS VERY DIFFICULT THIS AFTERNOON AS
WARM FRONT GETS HANG UP IN THAT VICINITY. ELSEWHERE...SCATTERED
TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO TRAVERSE ACROSS
SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE STORMS ARE
EXPECTED TO BE SEVERE. THUNDERSTORMS WILL END DURING/BY EARLY
EVENING...WITH LOW STRATUS DECK MOVING IN OVERNIGHT. CEILINGS ARE
EXPECTED TO BE AT LEAST LOW MVFR BY MORNING...WITH THE POTENTIAL
FOR IFR CEILINGS DURING TOMORROW WITH RAIN SHOWERS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363...UNTIL 4 AM SATURDAY.
SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
PORT AUSTIN TO HARBOR BEACH...UNTIL 4 AM SATURDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL MIDNIGHT SATURDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL MIDNIGHT SATURDAY.
&&
SHORT TERM...SF
LONG TERM....SC
MARINE.......SF
AVIATION.....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 11, 9:20 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 920 AM EDT FRI APR 11 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-120930- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 920 AM EDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...CONTINUING INTO THE EARLY EVENING HOURS. A FEW OF THESE THUNDERSTORMS ARE EXPECTED TO BE SEVERE. THESE SEVERE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS OF 70 MPH OR GREATER...AS WELL AS SPAWNING A TORNADO OR TWO. ALL OF SOUTHEAST MICHIGAN IS AT RISK...HOWEVER IT APPEARS THE MOST ORGANIZED AREA OF THUNDERSTORMS WILL BE ALONG THE I-69 CORRIDOR...WHERE THE GREATEST RISK OF TORNADO WILL BE. STORM MOTION WILL BE NORTHEAST AT 45 MPH. A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE MIDWEST IS EXPECTED TO BE LOCATED OVER SOUTHERN WISCONSIN BY THIS AFTERNOON...WITH A WARM FRONT EXTENDING EASTWARD THROUGH CENTRAL AND SOUTHEAST LOWER MICHIGAN. AFTER A PERIOD OF SUNSHINE DURING THE LATE MORNING AND EARLY AFTERNOON...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE WARM FRONT AS AN EXTENSION OF THE LOW PRESSURE SYSTEM LIFTS INTO THE AREA. THUNDERSTORMS WILL MOVE EAST OF THE REGION BY AROUND 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-120930- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 920 AM EDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT INTO TONIGHT FOR THE NORTHERN TWO THIRDS OF LAKE HURON. SMALL CRAFT ADVISORIES ARE ALSO IN EFFECT FOR THE SAGINAW BAY AND NEARSHORE WATERS OF LAKE HURON...AS WELL AS THE MICHIGAN WATERS OF LAKE ERIE. PLEASE SEE THE LATEST MARINE FORECASTS /GLFLH/.../NSHDTX/ AND /MWWDTX/ FOR DETAILS. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...CONTINUING INTO THE EARLY EVENING HOURS. THERE IS A CHANCE A FEW OF THESE THUNDERSTORMS MAY BE SEVERE. STORM MOTION WILL BE NORTHEAST AT 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN FROM LATE IN THE DAY SATURDAY ON INTO EARLY NEXT WEEK. THIS WILL BE MOST LIKELY OVER LAKE HURON...WHERE A PERSISTENT NORTHEAST FLOW WILL PRODUCE HIGHER WAVE ACTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Apr 11, 4:26 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 426 PM EDT FRI APR 11 2008 MIZ049-055-112145- HURON-SANILAC- 426 PM EDT FRI APR 11 2008 ...SPECIAL WEATHER STATEMENT... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OWENDALE TO 25 MILES WEST OF MARLETTE...MOVING NORTHEAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR... PIGEON AND OWENDALE BY 435 PM EDT... ELKTON AND CASEVILLE BY 440 PM EDT... PINNEBOG BY 450 PM EDT... FILION AND IVANHOE BY 455 PM EDT... KINDE...PORT CRESCENT STATE PARK AND NEW GREENLEAF BY 500 PM EDT... THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...HEAVY RAIN AND FREQUENT LIGHTNING. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. /
Special weather statement, Apr 11, 4:29 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 429 PM EDT FRI APR 11 2008 MIZ060>062-068-069-075-112145- GENESEE-LAPEER-LIVINGSTON-OAKLAND-SHIAWASSEE-WASHTENAW- 429 PM EDT FRI APR 11 2008 ...SPECIAL WEATHER STATEMENT... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF NEW LOTHROP TO 22 MILES SOUTHWEST OF CHELSEA. THESE THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR... GAINES...FLUSHING AND BYRON BY 435 PM EDT... UNADILLA...GREGORY AND COHOCTAH BY 440 PM EDT... OAK GROVE...SWARTZ CREEK AND LYNDON TOWNSHIP BY 445 PM EDT... BRIGHTON BY 450 PM EDT... THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...HEAVY RAIN AND FREQUENT LIGHTNING. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. /
Local storm report, Apr 11, 4:33 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
433 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL ST. CHARLES 43.30N 84.15W
04/11/2008 M0.75 INCH SAGINAW MI TRAINED SPOTTER
&&
HOROWLocal storm report, Apr 11, 4:45 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL FAIRGROVE 43.52N 83.54W
04/11/2008 M0.88 INCH TUSCOLA MI TRAINED SPOTTER
&&
HOROWLocal storm report, Apr 11, 5:02 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
502 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG VASSAR 43.37N 83.58W
04/11/2008 TUSCOLA MI LAW ENFORCEMENT
WIRES DOWN
0440 PM TSTM WND DMG CARO 43.49N 83.40W
04/11/2008 TUSCOLA MI LAW ENFORCEMENT
TREE DOWN
&&
HOROWSpecial weather statement, Apr 11, 5:20 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 520 PM EDT FRI APR 11 2008 MIZ060>062-068>070-075-076-082-083-112245- GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-SHIAWASSEE- WASHTENAW-WAYNE- 520 PM EDT FRI APR 11 2008 ...SPECIAL WEATHER STATEMENT... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF FOWLERVILLE TO 23 MILES SOUTH OF HUDSON...MOVING NORTHEAST AT 45 MPH. THUNDERSTORMS WILL BE NEAR... SPRINGVILLE AND ADRIAN BY 525 PM EDT... PERRY...SHAFTSBURG AND LAINGSBURG BY 530 PM EDT... MORRICE...AND BENNINGTON BY 535 PM EDT... BANCROFT BY 540 PM EDT... THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...HEAVY RAIN AND FREQUENT LIGHTNING. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. /
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:52 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 68 min |
| Apr 11, 3:55 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Saginaw, Tuscola | 65 min |
| Apr 11, 3:59 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 38 min |
| Apr 11, 4:50 PM EDT | Special Marine Warning | DTX | 115 min | |
| Apr 11, 4:58 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac, Tuscola | 62 min |
| Apr 11, 5:16 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw | 32 min |
| Apr 11, 5:35 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 70 min |
| Apr 11, 5:53 PM EDT | Tornado Warning | DTX | Shiawassee | 30 min |
| Apr 11, 6:06 PM EDT | Tornado Warning | DTX | Genesee, Saginaw | 30 min |
| Apr 11, 6:42 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Shiawassee | 64 min |
| Apr 11, 6:43 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 62 min |
| Apr 11, 6:49 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 39 min |
| Apr 11, 6:49 PM EDT | Tornado Warning | DTX | Genesee | 35 min |
| Apr 11, 7:12 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 63 min |
| Apr 11, 7:19 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 30 min |
| Apr 11, 7:45 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Saint Clair, Sanilac | 75 min |
| Apr 11, 7:52 PM EDT | Special Marine Warning | DTX | 93 min | |
| Apr 11, 7:59 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 56 min |
Nearby
Tornado Warnings in Michigan, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.